Wisconsin, 2026

Winter Storm and Winter Weather in Wisconsin, February 19 to 20, 2026

February 19 to 20, 2026 · NWS ARX · 11 events in 11 counties and zones

During the late evening hours on February 19th into the morning hours on February 20th, a narrow but potent band of heavy snow moved into portions of west-central Wisconsin bringing snowfall rates of 1 to 2 inches per hour. The heaviest snowfall totals fell in a narrow corridor in Crawford, Vernon, La Crosse and Monroe counties where 8 to 12 inches of snow fell.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

During the late evening hours on February 19th into the morning hours on February 20th, a narrow but potent band of heavy snow moved into portions of west-central Wisconsin bringing snowfall rates of 1 to 2 inches per hour. The heaviest snowfall totals fell in a narrow corridor in Crawford, Vernon, La Crosse and Monroe counties where 8 to 12 inches of snow fell.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 19, 5:46 PM CST, 3 hours 14 minutes earlier. Its key messages:

  • A compact, but potent, band of snow affects northeast IA into southwest WI and north into central WI. Many locations will very likely (60-95%) see 3"+ of snow south/east of a Charles City to Tomah line while far southwest WI and adjacent parts of northeast IA will likely (60-90%) see some 6" values. A Winter Storm Warning has been issued for those areas favored to reach 6".
  • While confidence in the placement of the heaviest snow band has increased enough for a Winter Storm Warning to be issued, the northern side of the snow band will see a sharp cutoff in snow amounts and impacts over just a few miles.
  • Potential for additional light (<1") snow this weekend.
  • Near or slightly below normal temperatures move in for the end of the week and early next week with these looking to rebound somewhat for next Tuesday and Wednesday.
Area forecast discussion, Feb 19, 5:46 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
546 PM CST Thu Feb 19 2026

.KEY MESSAGES...

- A compact, but potent, band of snow affects northeast IA
  into southwest WI and north into central WI. Many locations
  will very likely (60-95%) see 3"+ of snow south/east of a
  Charles City to Tomah line while far southwest WI and adjacent
  parts of northeast IA will likely (60-90%) see some 6" values.
  A Winter Storm Warning has been issued for those areas favored
  to reach 6".

- While confidence in the placement of the heaviest snow band
  has increased enough for a Winter Storm Warning to be issued,
  the northern side of the snow band will see a sharp cutoff in
  snow amounts and impacts over just a few miles.

- Potential for additional light (<1") snow this weekend.

- Near or slightly below normal temperatures move in for the end
  of the week and early next week with these looking to rebound
  somewhat for next Tuesday and Wednesday.

&&

.DISCUSSION...
Issued at 259 PM CST Thu Feb 19 2026

Band of snow tonight, heavy amounts likely in far SW WI and adjacent
parts of NE IA

18Z WV satellite shows an upper low over the MN Arrowhead and a
disturbance deepening over the KS/NE border. An upper jet is present
from S CA to MO. At the surface, low pressure is present under the
left exit of the upper jet with this being located in the Kansas
City area.

Into tonight, with the upper jet advancing over IL/IN, surface low
will shift east-northeast accordingly, becoming centered roughly in
the Milwaukee area by 12z Friday. Southerly warm advection in the
mid levels across the MS Valley ahead of the wave should lead to the
KS/NE wave becoming an upper low that will pass just to the SE of
our CWA. In concert with aforementioned warm advection, with
northerly flow aloft on the back side of the MN Arrowhead upper low
present, mid-level front will tighten with said frontogenesis
providing a relatively narrow axis of enhanced lift from central IA
into central WI. With robust forcing for ascent also being provided
by the approaching upper low, should get over 0.5" of liquid under
the strengthening mid-level front. With deep saturation through the
DGZ, primarily snow should result with rates above 1" possible,
although a short period of rain may occur before low level
temperatures drop just a degree or two. Snow rates would likely be
higher but, given much of the column is just below 0C and EPV*
fields suggest a stable atmosphere, expect a wetter snow character
overall and have moved forecast snow ratios toward the low side of
consensus, closer to 10:1. As the upper low occludes over WI, axis
of moisture should pivot from a SW-NE orientation to a more SSW-NNE
orientation Friday morning, leading to increased snow duration in
parts of central WI even as snow rates reduce as best QG forcing
shifts over MI and dry air entrainment around 700mb occurs.

Big question for days has been where exactly the tightening mid-
level front would be located as the upper wave moves northeast.
19.12z runs, including many short term models, have largely
converged on central IA northeast into far SW WI with the
aforementioned region at risk for a few extra hours with snow under
the pivoting band extending into central WI. Have therefore issued a
Winter Storm Warning for far SW WI (Crawford/Richland/Grant) and
adjacent areas of IA (Clayton/Allamakee/Fayette) for the main band
and Juneau/Adams for the pivot region. That said, with very dry air
lurking around 700mb as seeing on lower level WV satellite channel,
sharp northwest cutoff to snow amounts is expected. Thus, while
locations from around Charles City IA to Tomah WI have a Winter
Weather Advisory, snow amounts in these areas are highly uncertain,
with only a few miles potentially separating minor (~1")
accumulation from close to 5". Given this, any wobble in the
location of the band may lead to a big chance in snow amounts.

Finally, the dry intrusion around 700mb may open up a short period
of FZDZ on the northwestern edge of the band. Confidence in
occurrence remains low as some guidance, for example the 19.19z RAP,
suggests enough lift continues in the DGZ (rooted around 650mb) for
potential seeding of supercooled droplets closer to the surface if
ice crystals can make it through the dry intrusion.

Light snow this weekend

Pair of disturbances dive southeast out of Canada this weekend as
northwesterly flow aloft returns after a welcome absence. These may
kick off some flurries but accumulations look to be minor (19.13z
NBM 95th percentile snow across the entirety of Saturday and Sunday
is 1" or less).

Temperatures moderate next week

The dreaded northwest flow looks to be short lived as large scale
height rises occur over the western two thirds of the CONUS and
quasi zonal flow returns. Temperatures, having fallen to a bit below
normal over the weekend, return to the mid 30s to mid 40s Tuesday
and Wednesday.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 545 PM CST Thu Feb 19 2026

MVFR to VFR conditions currently present across the area. A
widespread area of rain and snow is working its way north through
Iowa and should move into the region in the next hour or so. Rain
will quickly transition to snow across the area through the evening
with snow then prevailing through the remainder of the event. The
heaviest band of snow looks to remain south of the terminals across
northeast Iowa and Southwest Wisconsin but KLSE is likely to see
some visibility reductions with the snow overnight (MVFR to IFR).
KRST could see some stray flakes but with the current expected pivot
of the storm, no significant impacts look to occur outside of the
MVFR CIGs already present (some high-end IFR could be possible
overnight). Snow will begin to move out of the KLSE terminal around
daybreak with some lingering flakes possible through the morning
hours. MVFR/IFR CIGs are expected to linger through the morning
before lifting to VFR late in the period. Northerly winds will pivot
to a more northwesterly direction through the period with gusts
between 20-30 kts expected to pick up later tonight and continue
through tomorrow afternoon.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 9 AM CST Friday for WIZ041-053.
     Winter Storm Warning until 9 AM CST Friday for WIZ054-055-061.
     Winter Weather Advisory from midnight tonight to 9 AM CST
     Friday for WIZ034-042.
     Winter Storm Warning from midnight tonight to noon CST Friday
     for WIZ043-044.
MN...Winter Weather Advisory until 9 AM CST Friday for MNZ096.
IA...Winter Weather Advisory until 9 AM CST Friday for IAZ009-010-
     018-019.
     Winter Storm Warning until 9 AM CST Friday for IAZ011-029-030.

&&

DISCUSSION...Ferguson
AVIATION...Barendse
Hazardous weather outlook, Feb 19, 3:08 PM CST, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
308 PM CST Thu Feb 19 2026

IAZ008-MNZ079-086>088-094-095-WIZ017-029-032-033-210115-
Mitchell-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Taylor-Clark-
Buffalo-Trempealeau-
308 PM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for portions of north central
Iowa...southeast Minnesota...central Wisconsin...north central
Wisconsin and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ011-029-030-WIZ043-044-054-055-061-210115-
Allamakee-Fayette-Clayton-Juneau-Adams-Crawford-Richland-Grant-
308 PM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for portions of northeast
Iowa...central Wisconsin and southwest Wisconsin.

.DAY ONE...This Afternoon and Tonight

Moderate to heavy snow moves in tonight. Accumulations around 3
to 7 inches are expected. A Winter Storm Warning is in effect this
evening into Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Moderate to heavy snow is expected Friday morning. Accumulations
around 3 to 7 inches are expected. A Winter Storm Warning is in
effect this evening into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Snow reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ009-010-018-019-MNZ096-WIZ034-041-042-053-210115-
Howard-Winneshiek-Floyd-Chickasaw-Houston-Jackson-La Crosse-
Monroe-Vernon-
308 PM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...southwest Wisconsin
and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Light to moderate snow is forecast for tonight, which may mix at
times with freezing drizzle. Snow amounts of around 1 to 5 inches
are expected and may vary considerably over the span of a few
miles. A Winter Weather Advisory is in effect this evening into
early Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Light to moderate snow is forecast early Friday morning, which
may mix at times with freezing drizzle. Snow amounts of around 1
to 5 inches are expected and may vary considerably over the span
of a few miles. A Winter Weather Advisory is in effect this
evening into early Friday morning.

.SPOTTER INFORMATION STATEMENT...

Snow reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

APF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter storm, 5 winter weather. Local standard time, as filed.

Winter Storm, Crawford

When
February 19, 9:00 PM CST to February 20, 9:00 AM CST
Where
Crawford forecast zone
Reported by
Trained Spotter
Coordinates
43.240, -90.931 (the zone’s center; the record gives no point)

This snow band brought heavy snow to Crawford County with amounts ranging from 5 to 10 inches. The highest reported total was 1 mile south of De Soto where 10 inches was measured.

Winter Weather, Grant

When
February 19, 9:00 PM CST to February 20, 9:00 AM CST
Where
Grant forecast zone
Reported by
Public
Coordinates
42.868, -90.706 (the zone’s center; the record gives no point)

This snow band brought snowfall totals ranging from 1 to 4 inches across Grant County. The highest reported total was in Bagley where 4 inches was measured.

Winter Weather, Adams

When
February 19, 10:00 PM CST to February 20, 5:00 PM CST
Where
Adams forecast zone
Reported by
CoCoRaHS
Coordinates
43.970, -89.771 (the zone’s center; the record gives no point)

Snowfall totals ranged from 3 to 4 inches across Adams County with this snow band. The highest observed total being 3 miles south of Brooks where 4 inches was measured.

Winter Weather, Buffalo

When
February 19, 10:00 PM CST to February 20, 6:00 AM CST
Where
Buffalo forecast zone
Reported by
Public
Coordinates
44.380, -91.754 (the zone’s center; the record gives no point)

This snow band brought snowfall totals ranging from 1 to 4 inches across Buffalo County. The highest observed total in the county was in Marshland where 4 inches was reported.

Winter Storm, Vernon

When
February 19, 10:00 PM CST to February 20, 10:00 AM CST
Where
Vernon forecast zone
Reported by
Public
Coordinates
43.594, -90.834 (the zone’s center; the record gives no point)

This snow band brought heavy snow to Vernon County with snowfall totals ranging from 6 to 12 inches across the county. The highest reported total in the county was 1 mile southeast of Genoa where 12 inches was measured.

Winter Storm, Juneau

When
February 19, 11:00 PM CST to February 20, 10:00 AM CST
Where
Juneau forecast zone
Reported by
Public
Coordinates
43.924, -90.114 (the zone’s center; the record gives no point)

This snow band brought heavy snow to portions of Juneau County with snowfall totals ranging from 3 to 6 inches. The highest reported snowfall total in the county was in Camp Douglas where 5 inches was measured.

Winter Storm, La Crosse

When
February 19, 11:00 PM CST to February 20, 7:00 AM CST
Where
La Crosse forecast zone
Reported by
Public
Coordinates
43.907, -91.115 (the zone’s center; the record gives no point)

This snow band brought heavy snow to La Crosse County with snowfall totals ranging from 6 to 10 inches across the county. The highest reported snowfall total was 6 miles south-southeast of La Crosse where 10 inches was measured.

Winter Storm, Monroe

When
February 19, 11:00 PM CST to February 20, 10:00 AM CST
Where
Monroe forecast zone
Reported by
Public
Coordinates
43.946, -90.618 (the zone’s center; the record gives no point)

This snow band brought heavy snow to Monroe County where snowfall totals ranged from 8 to 12 inches. The highest reported snowfall total in the county was 1 mile north of Melvina where 12 inches was measured.

Winter Storm, Jackson

When
February 20, 12:00 AM CST to 9:00 AM CST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
44.319, -90.805 (the zone’s center; the record gives no point)

This snow band brought heavy snow to Jackson County with snowfall amounts ranging from 4 to 6 inches. The highest snowfall total in the county was reported in Melrose where 5.5 inches was measured.

Winter Weather, Trempealeau

When
February 20, 12:00 AM CST to 7:00 AM CST
Where
Trempealeau forecast zone
Reported by
Public
Coordinates
44.304, -91.358 (the zone’s center; the record gives no point)

This snow band brought snowfall totals of 2 to 5 inches across Trempealeau County. The highest reported snowfall total was in Centerville where 5 inches was measured.

Winter Weather, Clark

When
February 20, 1:00 AM CST to 10:00 AM CST
Where
Clark forecast zone
Reported by
Public
Coordinates
44.735, -90.612 (the zone’s center; the record gives no point)

This snow band brought between 1 and 6 inches of snow to Clark County. The highest reported snowfall total in the county was 5.5 inches 6 miles north of Chili.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319284, 1319285, 1319278, 1319280, 1319291, 1319287, 1319288, 1319289, 1319286, 1319290, 1319281.